Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 67, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 7, 2013, 9:32 AM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2013, 9:32 AM CST (15:32 UTC)
- Expired
- Dec 7, 2013, 12:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
252 WHUS74 KMOB 071532 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 932 AM CST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND...AND THE OFFSHORE WATERS OUT 60 NM FROM PENSACOLA TO PASCAGOULA UNTIL NOON... .STRONG OFFSHORE FLOW WILL CONTINUE OVER SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND...AND THE COASTAL WATERS OUT 60 NM FROM PENSACOLA TO PASCAGOULA THROUGH NOON. GMZ631-632-650-670-071800- /O.NEW.KMOB.SC.Y.0067.131207T1532Z-131207T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- 932 AM CST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...NORTH WINDS FREQUENTLY GUSTING TO 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 5:20 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 7, 5:20 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST SAT DEC 7 2013
.SHORT TERM TODAY AND TONIGHT...A COLD FRONT CONTINUES TO PUSH
SOUTHEASTWARD ACROSS THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT
NORTHERN GULF OF MEXICO WATERS EARLY THIS MORNING. MUCH COOLER AIR
CONTINUES TO SPREAD ACROSS OUR FORECAST AREA BEHIND THIS FEATURE.
TEMPERATURES HAVE FALLEN INTO THE UPPER 30S TO MID 40S OVER
SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST ALABAMA AS OF 4 AM
CST...WITH READINGS STILL MOSTLY IN THE 50S OVER THE WESTERN FLORIDA
PANHANDLE. A MOIST SOUTHWEST FLOW ALOFT OTHERWISE PREVAILS ACROSS
OUR REGION EARLY THIS MORNING. REGIONAL RADAR IMAGERY SHOWS A NARROW
BAND OF RAIN SHOWERS EXTENDING FROM COASTAL SOUTHWEST ALABAMA TO
INTERIOR SOUTH CENTRAL ALABAMA WITHIN THE MOISTURE PLUME EARLY THIS
MORNING. A FEW EMBEDDED LIGHTNING STRIKES WERE ALSO NOTED
EARLIER...INDICATING THE PRESENCE OF SOME WEAK ELEVATED INSTABILITY.
A SHALLOW COLD AIRMASS IS EXPECTED TO REMAIN IN PLACE OVER MUCH OF
THE FORECAST AREA TODAY AS NORTHERLY SURFACE FLOW PERSISTS ACROSS
THE REGION. LOW STRATUS SHOULD HOLD IN PLACE AS A SOUTHERLY TO
SOUTHWESTERLY LOW TO MID LEVEL FLOW PERSISTS ATOP THE COLD SURFACE
AIRMASS. TEMPERATURES LOOK TO HOLD IN THE 40S ACROSS SOUTHEAST
MISSISSIPPI AND MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...
WITH READINGS IN THE 50S OVER THE WESTERN FLORIDA PANHANDLE. A
CHANCE OF RAIN WILL CONTINUE ACROSS THE REGION TODAY AS A PERSISTENT
PLUME OF MOISTURE REMAINS IN PLACE WITHIN THE SOUTHWEST FLOW ALOFT.
SURFACE RIDGING WILL BECOME ORIENTED OVER THE EAST COAST TONIGHT...
WHILE LOW LEVEL RETURN FLOW/WARM ADVECTION BEGINS TO ADVANCE
NORTHWARD INTO THE SOUTHERN PART OF OUR MARINE AREAS IN THE NORTHERN
GULF OF MEXICO. LITTLE OVERALL CHANGE IN TEMPERATURES IS EXPECTED
INTO THE EVENING ACROSS OUR REGION...WITH PERHAPS A SLOW RISE
OCCURRING AFTER MIDNIGHT. OVERNIGHT LOWS WERE TRENDED CLOSE TO MOS
GUIDANCE. SOUTHWEST FLOW ALOFT CONTINUES TONIGHT...BUT WITH A
DECREASE IN DEEP LAYER MOISTURE...POPS SHOULD BE LOWER. /21
SUNDAY THROUGH MONDAY NIGHT...THE UPPER LONGWAVE TROUGH OVER THE
WESTERN 2/3RDS CONUS AND SOUTHERN CANADA WILL PERSIST WHILE A SERIES
OF EMBEDDED SHORTWAVES AND IMPULSES ARE EJECTED TOWARD THE EAST. A
DEEP MOIST SOUTHWEST FLOW WILL PERSIST ACROSS THE REGION BETWEEN THE
UPPER HIGH AND UPPER TROUGH MAINTAINING PRECIPITABLE WATER VALUES
NEAR 1.5 INCHES. A WARM FRONT WILL BE MOVING NORTH OVER THE NORTH
CENTRAL GULF WATERS EARLY SUNDAY MORNING AS AN AREA OF LOW PRESSURE
MOVES NORTHWARD ACROSS THE WESTERN GULF. THE WARM FRONT IS NOW
SLOWER IN ITS RETURN NORTHWARD...AND NOW WILL LIKELY BE JUST SOUTH
OF THE COAST AROUND NOON SUNDAY. THIS WILL KEEP THE HIGH
TEMPERATURES ON SUNDAY QUITE A BIT LOWER THEN PREVIOUSLY
EXPECTED...ESPECIALLY ACROSS THE SOUTHERN ZONES. OVER-RUNNING NORTH
OF THE FRONT WILL RESULT IN LIKELY TO DEFINITE MODERATE RAIN SHOWERS
WEST OF I-65 ON SUNDAY...WITH A CHANCE TO SLIGHT CHANCE OF LIGHT
RAIN TO THE EAST OF I-65. A SURFACE RIDGE OF HIGH PRESSURE ACROSS
THE WESTERN ATLANTIC AND EASTERN GULF OF MEXICO MONDAY MORNING WILL
BEGIN TO BREAK DOWN MONDAY AFTERNOON AS A COLD FRONT APPROACHING
FROM THE NORTHWEST MOVES THROUGH THE FORECAST AREA. STILL EXPECT
LIKELY RAIN WEST OF I-65 WITH SCATTERED COVERAGE EAST OF I-65 MONDAY
AND MONDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS SUNDAY AND MONDAY WILL
RANGE FROM ONE TO THREE INCHES WEST OF I-65. AROUND ONE INCH OR LESS
IS EXPECTED EAST OF I-65.
HIGH TEMPERATURES SUNDAY WILL RANGE FROM 55 TO 66 DEGREES WEST OF
I-65...WITH UPPER 60S TO LOWER 70S EAST OF I-65. LOWS SUNDAY NIGHT
WILL RANGE FROM NEAR 50 DEGREES EXTREME NORTHWEST ZONES TO THE MID
60S ALONG THE BEACHES. HIGH TEMPERATURES MONDAY WILL RANGE FROM 59
TO 69 DEGREES WEST OF I-65...WITH LOWER 70S EAST OF I-65. LOWS
MONDAY NIGHT WILL RANGE FROM 45 TO 55 DEGREES WEST OF I-65...AND
FROM 55 TO 65 DEGREES EAST OF I-65. /22
&&
.LONG TERM TUESDAY THROUGH SATURDAY...EXPECT SCATTERED SHOWERS
ACROSS THE ENTIRE FORECAST AREA TUESDAY MORNING...WITH THE RAIN
COMING TO AN END BY LATE TUESDAY AFTERNOON OR EVENING IN THE WAKE OF
THE COLD FRONT. A DRIER WEATHER PATTERN WILL FINALLY RETURN MID WEEK
AS HIGH PRESSURE BUILDS OVER THE SOUTHEAST STATES. WHILE IT STILL
APPEARS THE DRIER WEATHER PATTERN MAY PERSIST PAST MID WEEK...THERE
IS NOT MUCH MODEL RUN TO RUN CONSISTENCY. SO WE COULD SEE OCCASIONAL
ISOLATED TO SCATTERED RAIN SHOWERS ON THURSDAY. ANOTHER BRIEF DRY
PERIOD SHOULD OCCUR ON FRIDAY...WITH THE POTENTIAL OF SIGNIFICANT
RAINS RETURNING JUST IN TIME FOR THE WEEKEND. /22
&&
.AVIATION 07.12Z KMOB/KBFM/KPNS TAF ISSUANCE...IFR TO LOCALIZED
LIFR CIGS ARE EXPECTED TO PERSIST ACROSS THE LOCAL TERMINALS THROUGH
THE MORNING HOURS. A RISE TO MVFR LEVELS MAY OCCUR LATE THIS MORNING
INTO THIS AFTERNOON...BUT A RETURN TO IFR TO LIFR CIGS ARE EXPECTED
BY THIS EVENING INTO TONIGHT. NORTH WINDS 10-15 KNOTS WITH A FEW
HIGHER GUSTS WILL PERSIST THROUGH THE MORNING. WINDS WILL BECOME
NORTHEASTERLY 5-10 KNOTS BY THIS EVENING. A LOW CHANCE OF RAIN WILL
PERSIST THROUGH THE PERIOD. /21
&&
.MARINE...A COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE
NORTHERN GULF OF MEXICO THIS MORNING...BRINGING MODERATE TO STRONG
OFFSHORE FLOW IN ITS WAKE. WIND SPEEDS OF 20-25 KNOTS WITH A FEW
HIGHER GUSTS WILL AFFECT SOUTHERN MOBILE BAY...THE MISSISSIPPI
SOUND...AND THE OFFSHORE WATERS OUT TO 60 NM FROM PENSACOLA TO
PASCAGOULA THROUGH THE MID MORNING HOURS...AND WE HAVE ISSUED A
SMALL CRAFT ADVISORY FOR THESE LOCATIONS UNTIL 9 AM CST. WIND SPEEDS
SHOULD GRADUALLY DECREASE THIS EVENING INTO TONIGHT. A WARM FRONT
WILL LIFT NORTHWARD ACROSS THE MARINE AREA SUNDAY...BRINGING A
RETURN TO SOUTHEASTERLY TO SOUTHERLY FLOW THROUGH MONDAY.
HOWEVER...A COLD FRONT WILL SWEEP BACK ACROSS THE MARINE AREA LATE
MONDAY NIGHT INTO TUESDAY MORNING...WITH MODERATE TO OCCASIONALLY
STRONG FOLLOWING IN ITS WAKE THROUGH WEDNESDAY. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 48 46 63 59 70 / 40 20 60 50 40
PENSACOLA 55 51 70 63 73 / 30 20 30 30 40
DESTIN 60 55 72 64 74 / 30 20 20 20 40
EVERGREEN 50 47 67 58 69 / 40 20 50 50 50
WAYNESBORO 44 42 57 50 59 / 40 30 80 80 60
CAMDEN 48 46 62 55 61 / 40 30 70 70 60
CRESTVIEW 57 50 73 62 74 / 40 20 20 30 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
OUT 20 NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&Hazardous weather outlook, Dec 7, 6:17 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 617 AM CST SAT DEC 7 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 617 AM CST SAT DEC 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA SUNDAY AFTERNOON THROUGH EARLY MONDAY. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER NETWORKS IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-081230- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 617 AM CST SAT DEC 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHERLY WINDS WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND...AND COASTAL WATERS OUT 60 NM FROM PENSACOLA TO PASCAGOULA THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE MONDAY NIGHT INTO EARLY TUESDAY. INCREASING OFFSHORE FLOW MAY BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY AND TUESDAY NIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:16 AM CST | Small Craft Advisory | MOB | 5 hr |
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.